| Model Number |
PXSLIMLAN150STR |
| Medical Device Problem Codes |
Material Deformation (2976); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/02/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the renal artery using a lantern delivery microcatheter (lantern) and ruby coils.During the procedure, the physician used a lantern to navigate the vessel and performed an angiogram.Later, while repositioning the lantern for a third time, the physician experienced resistance.Subsequently, the physician kinked the proximal end of the lantern.Therefore, the lantern was removed.The procedure was completed using ruby coils and a new lantern.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned lantern confirmed that the catheter was kinked at the proximal end.If the lantern is forcefully mishandled at an extreme angle during use, damage such as a kink may occur.Further evaluation revealed additional kinks and fractures throughout the length of the catheter shaft.This damage was incidental to the reported complaint and may have occurred during packaging of the device for return.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.